MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 7X40ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 7X40ML; STENT, ILIAC
Model Number C07040ML
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, an iliac 7 x 40ml smart control vascular stent jumped 2/3 of the length of the stent upon placement into the subclavian artery.A second 8mm x 30mm smart stent was then deployed to act as an anchor for the initial stent.There were no reports of patient injury.The stent was being placed in the left subclavian vein at the anastomosis of the "left jugular".The proximal marker of the stent was placed right at the jugular vein and the distal marker of the stent was placed into the "subclavian".Upon initiating deployment of the device, the stent jumped centrally into the brachiocephalic vein leaving 1/3 of the stent into the subclavian artery.Post- percutaneous transluminal angioplasty (pta) was preformed to ensure that the stent did not move centrally.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background is clearly visible.The product was stored and prepped according to the instructions for use (ifu).There was nothing unusual noted about the stent delivery system prior to use.The target lesion vessel diameter was 5.5mm.A 6f cordis brite tip sheath was used.The diameter of the unconstrained stent was sized 1-2 mm larger than the vessel diameter.The target lesion vessel length was 3mm.There was 50% stenosis at the target lesion.The vessel was not tortuous.The stent delivery system (sds) did not pass through any acute bends.The delivery of the sds to the lesion was ipsilateral.There was no difficulty encountered while advancing/tracking the sds towards the lesion.There was no unusual force used at any time during the procedure.The lesion was not pre-dilated prior to stent implantation.The smart control locking pin was in place during advancement towards the lesion.The locking pin was removed before attempting to deploy the smart control stent.The sds was advanced past the lesion and then withdrawn back into the lesion prior to stent deployment.The user held the handle of the smart control sds flat and straight outside the patient.The tantalum markers (smart control) were observed to open symmetrically.The device will not return for evaluation because it was implanted.
 
Additional Manufacturer Narrative
Complaint conclusion: a 7 x 40ml smart control iliac vascular stent jumped 2/3 of the length of the stent upon placement into the subclavian artery.A second 8mm x 30mm smart stent was then deployed to act as an anchor for the initial stent.The target lesion vessel diameter was 5.5mm.A 6f cordis brite tip sheath was used.The diameter of the unconstrained stent was sized 1-2 mm larger than the vessel diameter.The target lesion vessel length was 3mm.There was 50% stenosis at the target lesion.The vessel was not tortuous.There were no reports of patient injury.The stent was being placed in the left subclavian vein at the anastomosis of the "left jugular".The proximal marker of the stent was placed right at the jugular vein and the distal marker of the stent was placed into the "subclavian".Upon initiating deployment of the device, the stent jumped centrally into the brachiocephalic vein leaving 1/3 of the stent into the subclavian artery.Post- percutaneous transluminal angioplasty (pta) was performed to ensure that the stent did not move centrally.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background is clearly visible.The product was stored and prepped according to the instructions for use (ifu).There was nothing unusual noted about the stent delivery system prior to use.The stent delivery system (sds) did not pass through any acute bends.The delivery of the sds to the lesion was ipsilateral.There was no difficulty encountered while advancing/tracking the sds towards the lesion.There was no unusual force used at any time during the procedure.The lesion was not pre-dilated prior to stent implantation.The smart control locking pin was in place during advancement towards the lesion.The locking pin was removed before attempting to deploy the smart control stent.The sds was advanced past the lesion and then withdrawn back into the lesion prior to stent deployment.The user held the handle of the smart control sds flat and straight outside the patient.The tantalum markers (smart control) were observed to open symmetrically.The product was not returned for analysis.A product history record (phr) review of lot 18009236 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses deployment difficulty - inaccurate placement¿ could not be confirmed as the device was not returned for analysis, nor were procedural images provided for review.The exact cause could not be determined.Procedural factors may have contributed to the reported event as any slack in the delivery system may cause the stent to deploy beyond the intended site.According to the instructions for use, which are not intended as a mitigation of risk, ¿do not attempt to drag or reposition the stent, as this may result in unintentional stent deployment.Introduction of stent delivery system a.Ensure locking pin is still in place.B.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Caution: always use an introducer sheath for the implant procedure, to protect puncture site.An introducer sheath of a 6f (2.0 mm) or larger size is recommended.Slack removal a.Advance the stent delivery system past the stricture site.B.Pull back the stent delivery system until the radiopaque stent markers (leading and trailing ends) move in position so that they are proximal and distal to the target stricture.C.Ensure the device outside the patient remains flat and straight.Caution: slack in the catheter shaft, either outside or inside the patient, may result in deploying the stent beyond the target stricture site.Stent deployment a.Verify that the delivery system¿s radiopaque stent markers (leading and trailing ends) are proximal and distal to the target stricture.B.Ensure that the introducer sheath does not move during deployment.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.

Brand Name
SMART CONTROL, ILIAC 7X40ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15832619
Report Number9616099-2022-06113
Device Sequence Number5391648
Product Code NIO
UDI-Device Identifier20705032023792
UDI-Public20705032023792
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberC07040ML
Device Catalogue NumberC07040ML
Device Lot Number18009236
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Initial Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8MM X 30MM SMART STENT, 6F CORDIS BRITE TIP SHEATH
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age82 YR
Patient SexFemale
Patient Weight68 KG